Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2000, 6:27 PM MDT for Torrance County, New Mexico. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 6:27 PM MDT (00:27 UTC)
- Expired
- Jun 2, 2000, 7:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Torrance County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:35 PM MDT | Hail 1.5 | Moriarty, NM | |
| Jun 2, 7:00 PM MDT | Hail 1.75 | Mc Intosh, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS55 KABQ 030028 SVRABQ NMC057-030130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 627 PM MDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 730 PM MDT * AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF MORIARTY...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES EAST OF MCINTOSH AT 655 PM MDT OVER ESTANCIA AT 730 PM MDT HAM RADIO OPERATERS REPORTING ONE INCH DIAMETER HAIL UP TO 4 INCHES DEEP ONE MILE EAST OF MORIARTY ALONG INTERSTATE 40. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3500 10586 3504 10608 3467 10623 3461 10591
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:25 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 2, 2:25 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT FRI JUN 2 2000 RIDGE TO BUILD BACK OVER NM THIS WEEKEND AND REMAIN OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. SHORT WAVE TROUGH ACROSS THE NRN U.S. TO DROP ANOTHER SURFACE FRONT INTO NRN AND ERN NM SUN AND PROBABLY BACK TO THE CONTINENTAL DIVIDE BY EARLY MON. MAIN ACTION THIS PM IS FROM E SLOPES OF THE CNTRL MTNS BACK TO THE CONTINENTAL DIVIDE...WITH AREA OF SUBSIDENCE OVER THE ERN PLAINS...JUST W OF MID LEVEL SHORT WAVE OVER THE TX PANHANDLE. WILL ALLOW FOR CONVECTION TO MOVE ONTO/FORM OVER THE ERN PLAINS THIS EVE...BUT UNDERCUT GUIDANCE BY ABOUT HALF. DRYING TREND FOR THE WEEKEND AS HEIGHTS BUILD OVER AND W OF NM. WILL CONFINE MOST OF THE PRECIP FROM THE CNTRL MOUNTAINS ON E WITH 10 AND 20 POPS SAT AND 10 POPS SUN. MOST AREAS WARMER THIS WEEKEND...EXCEPT TURNING COOLER N AND NE DURING THE DAY SUN WITH FRONTAL BOUNDARY LIKELY SLIPPING THROUGH FROM THE N. WITH UPSLOPE FLOW DEVELOPING AGAIN AT LOW LEVELS AND INCREASE IN MOISTURE WILL GO ALONG WITH CURRENT FORECAST OF AN INCREASE IN CONVECTION FOR EARLY NEXT WEEK...ESPECIALLY THE E...THEN DRY IT OUT AGAIN BY WED. 40 WILL LET FLASH FLOOD WATCH FOR CERRO GRANDE BURN AREA EXPIRE AT 600 PM AND ISSUE STATEMENTS/WARNINGS AS NEEDED THIS EVE. ABQ BA 060/091 062/093 064 402-- SAF BA 053/086 054/088 056 4021- TCC BB 059/087 062/092 059 40211 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:33 PM MDT | Flash Flood Warning | ABQ | Torrance | 117 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.